Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 323, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 7:02 PM CDT for Jones County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2005, 7:02 PM CDT (00:02 UTC)
- Expired
- Apr 22, 2005, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 22, 3:50 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI APR 22 2005 .SYNOPSIS... ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT LEAST THE START OF THE WORK WEEK. && .DISCUSSION... THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A LITTLE RAW TOMORROW MORNING. /BB/ DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST. THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20 DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE. ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE CURRENT FORECAST. /LM/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT FRI APR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232128- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 428 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER CONVECTIVE IN A VERY UNSTABLE AIRMASS. ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY. LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE THAT. ...NON PRECIPITATION... NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 22, 6:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 N PETAL 31.37N 89.25W
04/22/2005 1.00 INCH FORREST MS EMERGENCY MNGR
QUARTER SIZED HAIL.
0635 PM HAIL 3 E PETAL 31.34N 89.20W
04/22/2005 1.75 INCH FORREST MS EMERGENCY MNGR
GOLF BALL SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 6:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FUNNEL CLOUD PINEY WOODS 32.06N 89.99W
04/22/2005 SIMPSON MS LAW ENFORCEMENT
TWO REPORTS OF A FUNNEL CLOUD.
&&
WILSONLocal storm report, Apr 22, 6:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL STAR 32.09N 90.05W
04/22/2005 0.75 INCH RANKIN MS BROADCAST MEDIA
PENNY SIZED HAIL.
0636 PM HAIL STAR 32.09N 90.05W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
PENNY SIZED HAIL.
0638 PM HAIL FLORENCE 32.15N 90.13W
04/22/2005 0.88 INCH RANKIN MS AMATEUR RADIO
NICKEL SIZED HAIL
0638 PM HAIL 3 NW LOUIN 32.10N 89.30W
04/22/2005 1.00 INCH JASPER MS EMERGENCY MNGR
QUARTER SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 6:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FUNNEL CLOUD 2 S BAY SPRINGS 31.95N 89.28W
04/22/2005 JASPER MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED BY THE PUBLIC AND RELAYED TO THE
EMERGENCY MNGR.
&&
WILSONLocal storm report, Apr 22, 6:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 WSW BAY SPRINGS 31.97N 89.32W
04/22/2005 1.75 INCH JASPER MS BROADCAST MEDIA
GOLFBALL SIZED HAIL ALONG THE JASPER AND SMITH COUNTY
LINE.
0652 PM HAIL 3 WSW BAY SPRINGS 31.96N 89.33W
04/22/2005 1.75 INCH SMITH MS BROADCAST MEDIA
GOLF BALL SIZED HAIL ALONG THE SMITH AND JASPER COUNTY
LINE.
&&
WILSONSpecial weather statement, Apr 22, 6:59 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 659 PM CDT FRI APR 22 2005 MSZ049-053>055-059>065-230700- ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS- FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS- LAWRENCE MS-LINCOLN MS-RANKIN MS-SIMPSON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 186 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 196 UNTIL 2 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THE NEW WATCH INCLUDES 11 COUNTIES IN CENTRAL MISSISSIPPI COPIAH RANKIN SIMPSON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN IN SOUTHEAST MISSISSIPPI COVINGTON IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...MAGEE... MENDENHALL...PEARL...BRANDON...RICHLAND...CRYSTAL SPRINGS... HAZLEHURST...WESSON...FAYETTE...PORT GIBSON...PRENTISS... BASSFIELD...MONTICELLO...NEW HEBRON...COLLINS...MOUNT OLIVE... BUDE...ROXIE AND MEADVILLE. MSZ072>073-230700- LAMAR MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 190 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 196 UNTIL 2 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI LAMAR THIS INCLUDES THE CITIES OF...COLUMBIA...WEST HATTIESBURG... LUMBERTON AND PURVIS. MSZ031>033-037-230100- ATTALA MS-CHOCTAW MS-LOWNDES MS-OKTIBBEHA MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 190 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 4 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW IN NORTHEAST MISSISSIPPI LOWNDES OKTIBBEHA THIS INCLUDES THE CITIES OF...COLUMBUS...KOSCIUSKO...STARKVILLE... ACKERMAN AND WEIR. LAZ016-023>026-MSZ043-047>048-230100- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA- TENSAS LA-HINDS MS-MADISON MS-WARREN MS- THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE THUNDERSTORM WATCH 186 FOR THE FOLLOWING AREAS IN LOUISIANA THIS ALLOWS TO EXPIRE 5 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN MADISON TENSAS IN MISSISSIPPI THIS ALLOWS TO EXPIRE 3 COUNTIES IN CENTRAL MISSISSIPPI HINDS MADISON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...WINNSBORO...VICKSBURG...JACKSON...VIDALIA...FERRIDAY... WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF. MSZ038>039-044>046-050>052-056>058-066-074-230200- CLARKE MS-FORREST MS-JASPER MS-JONES MS-KEMPER MS- LAUDERDALE MS-LEAKE MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- SCOTT MS-SMITH MS-WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 190 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSISSIPPI LEAKE SCOTT SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN SOUTHEAST MISSISSIPPI FORREST JONES THIS INCLUDES THE CITIES OF...FOREST...MORTON...CARTHAGE... TAYLORSVILLE...RALEIGH...LAUREL...BAY SPRINGS...HEIDELBERG... MACON...BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON... UNION...DECATUR...CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA... PEARL RIVER...MERIDIAN...LOUISVILLE AND HATTIESBURG.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 57 min |
| Apr 22, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 22, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 46 min |
| Apr 22, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 43 min |
| Apr 22, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 42 min |
| Apr 22, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
| Apr 22, 8:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 65 min |
| Apr 22, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 48 min |
| Apr 22, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.